MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON
Model Number G24237
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: customer occupation = unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, following a cesarean delivery, a patient experienced postpartum hemorrhage (pph) secondary to uterine atony, placental abruption, and coagulopathy.Initial treatment involved the administration of 'hysterotonin' and suturing of the bleed site.After losing approximately 1000ml, a 'cook bakri postpartum balloon with rapid instillation components' was placed transabdominally.After initial placement, it was noted that the balloon was ruptured.The device was removed, and the uterine cavity was tamponaded with gauze to achieve hemostasis.An additional ~500ml of blood was lost following device failure; total estimated blood loss was 1500ml.The patient was transfused with 2 units of red blood cells and 800ml plasma.The device had not been tested prior to use.A section of the device did not remain inside the patient¿s body.The patient did not require any other additional intervention due to this occurrence.The patient did not experience any additional adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d3, d9, and g1.Investigation ¿ evaluation.As reported, following a cesarean delivery, a patient experienced postpartum hemorrhage (pph) secondary to uterine atony, placental abruption, and coagulopathy.Initial treatment involved the administration of 'hysterotonin' and suturing of the bleed site.After losing approximately 1000ml, a 'cook bakri postpartum balloon with rapid instillation components was placed transabdominally.After initial placement, it was noted that the balloon was ruptured.The device was removed, and the uterine cavity was tamponaded with gauze to achieve hemostasis.An additional ~500ml of blood was lost following device failure; total estimated blood loss was 1500ml.The patient was transfused with 2 units of red blood cells and 800ml plasma.The device had not been tested prior to use.A section of the device did not remain inside the patient¿s body.The patient did not require any other additional intervention due to this occurrence.The patient did not experience any additional adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), device master record (dmr), and instructions for use (ifu), were conducted during the investigation.One device was returned for investigation, in opened packaging.The balloon was returned with the fast fill tubing, and both were coated in blood.The balloon was rinsed with water for investigation.The balloon material was observed to have a tiny tear, with tool marks on the balloon material.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for this failure mode.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the damage to the complaint device was determined to be inadvertent user error.The appropriate personnel have been notified, and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20863413
Report Number1820334-2024-01605
Device Sequence Number15661359
Product Code OQY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)250531(10)14759184
Combination Product (Y/N)N
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot Number14759184
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale
Patient Weight67 KG